Alert archive / Iowa / High Wind Watches in 2016

High Wind Watch 1, NWS La Crosse, WI

March 15, 20165 counties in Wisconsin; 6 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this high wind watch at Mar 15, 2016, 3:32 AM CDT for 5 counties in Wisconsin; 6 counties in Minnesota; 8 counties in Iowa. It took effect at Mar 16, 2016, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 3:32 AM CDT (08:32 UTC)
In effect from
Mar 16, 2016, 4:00 AM CDT
Expired
Mar 15, 2016, 2:58 PM CDT
In force
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Winona County, MN, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS73 KARX 150832
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CDT TUE MAR 15 2016

...VERY WINDY CONDITIONS EXPECTED LATE TONIGHT AND WEDNESDAY...

.SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE AREA FROM LATE TONIGHT THROUGH WEDNESDAY.
THESE STRONG WINDS WILL DEVELOP AS AN AREA OF LOW PRESSURE
STRENGTHENS RAPIDLY TONIGHT AS IT MOVES FROM MISSOURI INTO
WISCONSIN. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AS THE
AREA OF LOW PRESSURE MOVES SLOWLY ACROSS WISCONSIN.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
151645-
/O.NEW.KARX.HW.A.0001.160316T0900Z-160317T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
332 AM CDT TUE MAR 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING. 

* STRONG WINDS WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND
  CONTINUE THROUGH WEDNESDAY.

* SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  BE POSSIBLE.

* LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT
  TRAVEL CONDITIONS. UNSECURED OBJECTS WILL BE BLOWN AROUND AND
  MINOR TREE AND STRUCTURAL DAMAGE COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

04
2 follow-up statements
446 
WWUS73 KARX 151518
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT TUE MAR 15 2016

...VERY WINDY CONDITIONS LATE TONIGHT AND WEDNESDAY...

.SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
POSSIBLE LATE TONIGHT THROUGH WEDNESDAY.  

TRAVEL WILL BECOME DIFFICULT TO HAZARDOUS FOR MANY HIGH PROFILE
VEHICLES. UNSECURED...LOOSE OBJECTS WILL BE BLOWN AROUND AND
MINOR TREE DAMAGE COULD OCCUR.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
152330-
/O.CON.KARX.HW.A.0001.160316T0900Z-160317T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1018 AM CDT TUE MAR 15 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH
  WEDNESDAY.

* WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE.

* LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE 
  DIFFICULT TRAVEL CONDITIONS. UNSECURED OBJECTS WILL BE BLOWN 
  AROUND AND MINOR TREE AND STRUCTURAL DAMAGE COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
233 
WWUS73 KARX 151958
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CDT TUE MAR 15 2016

...VERY WINDY CONDITIONS LATE TONIGHT AND WEDNESDAY...

.A STRONG STORM WILL BRING WINDS OF 25 TO 35 MPH TO THE AREA LATER
TONIGHT. MOST WIND GUSTS WILL BE IN THE 40 TO 50 MPH RANGE. IN
PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...WIND GUSTS COULD
REACH 50 TO 55 MPH. 

TRAVEL WILL BECOME DIFFICULT TO HAZARDOUS FOR MANY HIGH PROFILE
VEHICLES. UNSECURED...LOOSE OBJECTS WILL BE BLOWN AROUND AND MINOR
TREE DAMAGE COULD OCCUR.

IAZ008>010-018-019-029-030-WIZ061-160400-
/O.UPG.KARX.HW.A.0001.160316T0900Z-160317T0100Z/
/O.NEW.KARX.HW.W.0002.160316T0900Z-160317T0000Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
PLATTEVILLE
258 PM CDT TUE MAR 15 2016

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* VERY STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH WEDNESDAY.

* SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH ARE
  POSSIBLE.

* THESE WIND GUSTS COULD CAUSE ISOLATED POWER OUTAGES. LIGHTWEIGHT
  AND HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT TRAVEL
  CONDITIONS. UNSECURED OBJECTS WILL BE BLOWN AROUND AND MINOR
  TREE AND STRUCTURAL DAMAGE COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IAZ011-MNZ086>088-094>096-WIZ041-053>055-160400-
/O.UPG.KARX.HW.A.0001.160316T0900Z-160317T0100Z/
/O.NEW.KARX.WI.Y.0002.160316T0900Z-160317T0000Z/
ALLAMAKEE-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...WAUKON...ROCHESTER...WINONA...AUSTIN...
LA CROSSE...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
258 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH
  WEDNESDAY.

* WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE.

* LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE 
  DIFFICULT TRAVEL CONDITIONS. UNSECURED OBJECTS WILL BE BLOWN 
  AROUND AND MINOR TREE AND STRUCTURAL DAMAGE COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

MNZ079-WIZ032>034-042>044-160400-
/O.NEW.KARX.WI.Y.0002.160316T0900Z-160317T0000Z/
WABASHA-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA/TOMAH...
MAUSTON
258 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH  
WEDNESDAY.

* WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE.

* LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE 
  DIFFICULT TRAVEL CONDITIONS. UNSECURED OBJECTS WILL BE BLOWN 
  AROUND AND MINOR TREE AND STRUCTURAL DAMAGE COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
BAUMGARDT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this high wind watch went out at Mar 15, 3:24 AM CDT, 8 minutes earlier.

Area forecast discussion, Mar 15, 3:24 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT TUE MAR 15 2016

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 324 AM CDT TUE MAR 15 2016

VERY ACTIVE AND BUSY WEATHER SCENARIO SET TO IMPACT THE AREA OVER
THE NEXT COUPLE OF DAYS.

WATER VAPOR IMAGERY SHOWS DEEPENING MID-LEVEL TROUGH COMING OUT OF
THE INTERMOUNTAIN WEST INTO THE HIGH PLAINS. AT THE SURFACE...LOW
PRESSURE WAS ORGANIZING ITSELF ACROSS THE NORTHERN INTO THE CENTRAL
PLAINS. WARM AIR ADVECTION/ISENTROPIC LIFT/MOISTURE TRANSPORT AHEAD
OF THIS TROUGH/SURFACE LOW WAS PRODUCING AN ELONGATED BAND OF
SHOWERS AND THUNDERSTORMS FROM WESTERN MN THROUGH WESTERN IA. A
SMALLER BAND OF SHOWERS/STORMS WAS ALSO MOVING NORTHEAST ACROSS
SOUTHEAST MN/NORTHEAST IA/FAR SOUTHWEST WI PER LATEST RADAR MOSAIC.
OTHERWISE...A VERY MILD NIGHT ACROSS THE AREA WITH TEMPERATURES AS
OF 2 AM IN THE UPPER 40S/LOWER 50S UNDER MOSTLY CLOUDY SKIES.

FOR TODAY...LOW PRESSURE WILL CONTINUE MOVING EASTWARD TOWARD THE
AREA WITH SHOWER/THUNDERSTORMS MOVING IN. EXPECTING STORMS TO
REMAIN WELL-BEHAVED THROUGH MUCH OF TODAY...BUT A FEW STRONGER
STORMS MAY MATERIALIZE ACROSS PORTIONS OF NORTHEAST IA INTO FAR
SOUTHWEST WI LATER THIS AFTERNOON INTO THIS EVENING AS MODELS SHOW
INTENSE CYCLOGENESIS TAKE PLACE OVER EASTERN IA. THIS WRAPS SOME
ELEVATED CAPE AHEAD OF IT INTO NORTHERN IL DURING THIS TIME
FRAME...WITH OUR AREA ON THE VERY NORTHERN FRINGES OF SOME WEAKER
CAPE. APPEARS SEVERE THREAT WILL REMAIN SOUTH/EAST OF OUR AREA AS A
RESULT. CANNOT RULE OUT A FEW STRONGER STORMS THOUGH WITH SMALL HAIL
AND GUSTY WIND.

INTENSE/DEEPENING SURFACE LOW THEN TRACKS NORTHEAST ACROSS THE AREA
TONIGHT WITH A RAPIDLY TIGHTENING PRESSURE GRADIENT. SO WILL GET A
DOUBLE WHAMMY FROM THIS SYSTEM WITH 1. HEAVIER RAIN IN THE
STRENGTHENING DEFORMATION AREA NORTHWEST/WEST OF THE LOW LINING UP
ALONG THE MISSISSIPPI RIVER AND 2. VERY STRONG NORTHWEST/WEST
SURFACE WINDS DEVELOPING TOWARD MORNING.

RAINFALL FROM TODAY INTO TONIGHT LOOKS TO BE IN THE 1-2.5 INCH RANGE
WITH PERHAPS A FEW POCKETS OF LOCALLY HIGHER AMOUNTS. 6 HOURLY FLASH
FLOOD GUIDANCE IN THE 2-3.5 INCH RANGE...SO THINKING GROUND SHOULD
ABSORB MOST OF THIS WITH MINIMAL RUNOFF FOR HYDROLOGY/RIVER
CONCERNS.

ATTENTION THEN TURNS TO HIGH WIND POTENTIAL VERY LATE TONIGHT
THROUGH WEDNESDAY. NAM SHOWS CORRIDOR OF 850-925MB LAYER WINDS OF 45-
55KT SWINGING SOUTHEAST THROUGH SOUTHEAST MN/NORTHEAST IA/SOUTHERN
WI ON THE BACKSIDE OF THE DEEPENING LOW WEDNESDAY. BELIEVE WITH COLD
AIR ADVECTION/DOWNWARD MOMENTUM...THESE WINDS COULD REACH THE
SURFACE IN GUSTS. AS SUCH...HAVE HOISTED A HIGH WIND WATCH FOR
PORTIONS OF SOUTHEAST MN/NORTHEAST IA/SOUTHWEST WI FROM 4 AM
WEDNESDAY TIL 8 PM THURSDAY.

FOR WEDNESDAY NIGHT...TEMPS COOL ENOUGH INTO THE 30S ACROSS THE AREA
FOR A RAIN/SNOW MIX ACROSS THE AREA. COULD SEE SOME LIGHT SLUSHY
SNOW ACCUMULATIONS MAINLY ON GRASSY SURFACES. FARTHER NORTH...NORTH
OF HIGHWAY 29...COULD SEE UPWARDS OF 1-2 INCHES.

TEMPERATURE-WISE...LOOK FOR HIGHS TODAY IN THE 50S/LOWER 60S...THEN
FALLING OFF INTO THE 40S/LOWER 50S WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 324 AM CDT TUE MAR 15 2016

BREEZY COOLER CONDITIONS WILL BE SEEN THURSDAY/THURSDAY NIGHT WITH
SCATTERED RAIN/SNOW SHOWERS.

LOOKS MAINLY DRY ON FRIDAY WITH THE EXCEPTION OF SOUTH OF I-90 WHERE
A SLIGHT CHANCE OF SHOWERS WILL STILL EXIST.

A COUPLE OF TROUGHS ROTATE THROUGH THE REGION OVER THE WEEKEND FOR
SOME SMALL-END CHANCE SHOWERS.

OTHERWISE...COOLER/NEAR NORMAL TEMPERATURES TO CONTINUE WITH HIGHS
MAINLY IN THE 40S AND LOWS IN THE MID 20S TO LOWER 30S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1155 PM CDT MON MAR 14 2016

COMPLEX FORECAST THROUGH 16.06Z WITH MANY UPDATES LIKELY AT BOTH
KRST/KLSE. OVERALL IDEA IS FOR A STRONG LOW PRESSURE SYSTEM TO
MOVE ACROSS THE REGION ON TUESDAY WITH PROLONGED PERIODS OF RAIN
SHOWERS...SOME OF WHICH COULD BE HEAVY. EMBEDDED SCATTERED
THUNDERSTORMS ARE ALSO LIKELY...BUT TIMING/COVERAGE UNCERTAINTY
PRECLUDES MENTION IN CURRENT TAFS. FOR THE OVERNIGHT...A MIX OF
VFR/MVFR CEILINGS/VISIBILITY WILL GRADUALLY WORSEN TO IFR/
POSSIBLY LIFR ONCE RAIN BEGINS TUESDAY MORNING. NOT LOOKING FOR
MUCH IN THE WAY OF IMPROVEMENT THROUGH THE DAY WITH SUB 1000 FT
AGL CEILINGS PERSISTING THROUGH THE REST OF THE PERIOD. HEAVIER
SHOWERS/THUNDERSTORMS COULD BE ACCOMPANIED BY VISIBILITY BELOW
1SM AT TIMES. WINDS THROUGH THE PERIOD WILL GENERALLY BE FROM THE
SOUTHEAST...ALTHOUGH EXPECT AN ABRUPT SHIFT TO THE NORTHWEST AT
KRST LATE IN THE PERIOD AS SURFACE TROUGH PUSHES EAST. GUSTS WELL
INTO THE MID 20 KT RANGE ARE EXPECTED BEHIND THE TROUGH.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
     WIZ041-053>055-061.

MN...HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
     MNZ086>088-094>096.

IA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
     IAZ008>011-018-019-029-030.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...ROGERS
Hazardous weather outlook, Mar 14, 3:15 PM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT MON MAR 14 2016

IAZ010-011-029-030-WIZ053>055-061-151000-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND-
GRANT-
315 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE POSSIBLE OVERNIGHT.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY AFTER
MIDNIGHT. THE MAIN THREAT WITH ANY STORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EARLY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...MOSTLY
SOUTH OF HIGHWAY 18. THREATS WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EARLY
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-151000-
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-
315 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE POSSIBLE OVERNIGHT.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY AFTER
MIDNIGHT. THE MAIN THREAT WITH ANY STORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY
EVENING. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STRONGER
STORMS EAST OF THE MISSISSIPPI RIVER MAY PRODUCE SMALL HAIL.

GUSTY WEST WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY...WITH
SOME GUSTS TO AROUND 40 MPH POSSIBLE OVER OPEN AREAS AND RIDGE
TOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. RAINFALL REPORTS ARE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

LAWRENCE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:45 AM CDTSpecial Weather StatementARXBuffalo, La Crosse, Trempealeau60 min
Mar 15, 10:39 AM CDTRiver Flood WarningARXJackson4 days
Mar 15, 10:39 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Mar 15, 2:52 PM CDTWinter Weather AdvisoryARXClark, Taylor35 hr
Mar 15, 2:58 PM CDTHigh Wind WarningARXAdams, Crawford, Grant, Juneau, La Crosse, Monroe and 2 more28 hr
Mar 15, 2:58 PM CDTWind AdvisoryARXAdams, Buffalo, Crawford, Jackson, Juneau, La Crosse and 4 more28 hr
Mar 15, 5:15 PM CDTRiver Flood WarningARXBuffalo, Trempealeau28 hr
Mar 15, 6:08 AM CDTSpecial Weather StatementARXFillmore, Mower, Olmsted, Winona22 min

Nearby

High Wind Watches in Iowa, 2016High Wind Watches in Minnesota, 2016High Wind Watches in Wisconsin, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.